Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 268, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 7, 2006, 4:26 PM MST for Coconino County, Arizona. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2006, 4:26 PM MST (23:26 UTC)
- Expired
- Sep 7, 2006, 4:39 PM MST
- In force
- 13 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:50 PM MST, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 7, 2:50 PM MST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 250 PM MST THU SEP 07 2006 .SYNOPSIS...A MOIST...COOL...AND UNSTABLE AIRMASS WILL REMAIN ACROSS ARIZONA THROUGH THE WEEKEND. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE EACH DAY. A DRYING TREND IS EXPECTED BY EARLY NEXT WEEK...ALONG WITH WARMER TEMPERATURES. && .DISCUSSION...CONVECTION HAS DEVELOPED ABOUT AS EXPECTED TODAY WITH THE STRONGER STORMS FROM FLAGSTAFF NORTH AND WEST...ASSOCIATED WITH THE COOL MID-LEVEL TROUGH OVER SOUTHERN UTAH. THIS TROUGH WILL MOVE EAST OVERNIGHT...AND SHOULD ALLOW FOR SOME CLEARING LATER TONIGHT AND A SUNNIER START FRIDAY. HOWEVER...THE COLDER MID-LEVEL TEMPERATURES WILL REMAIN FRIDAY...WITH ANOTHER JET STREAK AFFECTING CENTRAL ARIZONA DURING THE AFTERNOON. COULD ACTUALLY BE A MORE ACTIVE DAY ON FRIDAY COMPARED TO TODAY. ZONES HAVE HIGH POPS THROUGH FRIDAY. MOISTURE IS SLOW TO LEAVE THE SOUTHWEST OVER THE WEEKEND AND WE HAVE RAISED POPS BACK INTO THE CHANCE CATEGORY. LOOKS LIKE SOME NORTHERLY FLOW DEVELOPS EARLY NEXT WEEK...AND THIS IS WHEN WE WILL SLOWLY BEGIN TO RAMP THE POPS DOWN TO NEAR ZERO BY NEXT WEDNESDAY OR SO. PETERSON && .AVIATION...FOR THE 00Z PACKAGE...WDLY SCT TO SCT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA THROUGH THIS EVENING...DECREASING IN AREAL COVERAGE THROUGH 04Z. THE STRONGER STORMS WILL CONTAIN WIND GUSTS OF 30-40KT WITH CIGS OF 3K TO 5K FT AGL WITH A REDUCTION TO VSBY OF 2 SM OR LESS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 7, 9:40 AM MST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST THU SEP 7 2006 AZZ004>018-037>040-080700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 940 AM MST THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A COOL AND MOIST AIRMASS ACROSS THE STATE WILL LEAD TO FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS AGAIN TODAY AND THIS EVENING. THE BEST CHANCE FOR STRONGER STORMS WILL BE ACROSS SOUTHERN AND CENTRAL COCONINO COUNTY...AS WELL AS MUCH OF YAVAPAI AND NORTHERN GILA COUNTIES. STORMS IN THESE AREAS WILL FORM BY NOON MST...AND WILL MOVE TOWARD THE SOUTHEAST THROUGH THE AFTERNOON AND EVENING. THE STRONGEST STORMS TODAY WILL PRODUCE VERY HEAVY RAIN...AND HAIL UP TO THE DIAMETER OF A QUARTER. DUE TO THE HEAVY RAINFALL THE LAST FEW DAYS IN YAVAPAI COUNTY...THIS AREA WILL AGAIN BE PRONE TO SOME FLASH FLOODING FROM THE HEAVIEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT ANOTHER ACTIVE DAY ON FRIDAY...WITH STORM ACTIVITY SLOWLY DECREASING SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:19 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 26 min |
| Sep 7, 4:41 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.